Alert archive / Minnesota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 4, 1997, 3:16 PM CDT for Cass County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1997, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 4, 1997, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Cass County, MN
The radar
The Duluth radar (KDLH), 161 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WUUS1 KDLH 042019 RRA SVRDLH MNC021-042115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 316 PM CDT WED JUN 4 1997 THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL MINNESOTA ...CENTRAL AND SOUTHERN CASS COUNTIES AT 314 PM CDT DULUTH RADAR INDICATED A SEVERE THUNDERSTORM 35 MILES SOUTHEAST OF BEMIDJI JUST NORTHWEST OF HACKENSACK. THE STORM WAS MOVING SOUTH AT 20 MILES AN HOUR AND HAS PRODUCED ONE-HALF INCH HAIL IN WALKER. THE STORM WILL MOVE THROUGH THE HACKENSACK AND BACKUS AREAS BETWEEN 330 AND 345PM. LARGE HAIL UP TO AN INCH IN DIAMETER REMAINS THE MAIN THREAT WITH THIS STORM BUT WINDS IN EXCESS OF 58 MPH ARE POSSIBLE. IF YOU ARE IN THE PATH OF THIS STORM EXPECT WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. DURING THUNDERSTORMS BOATERS SHOULD SEEK SAFE HARBOR...BUT IF YOU ARE CAUGHT ON THE OPEN WATER...STAY BELOW DECK...AND AWAY FROM UNGROUNDED METAL OBJECTS. DM/SES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:38 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 4, 2:38 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 230 PM CDT WED JUN 4 1997 TEMPERATURES ACROSS DLH CWA FOR TONIGHT APPEAR REASONABLE. AREAS OF FOG WILL PROBABLY DEVELOP AFTER CONVECTION SUBSIDES IN ALL COUNTIES DUE TO LIGHT WINDS EXPECTED. AUSTIN
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:27 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 48 min |
| Jun 4, 5:09 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 36 min |
| Jun 4, 5:45 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 30 min |
| Jun 4, 6:18 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.